Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 120, NWS Charleston, SC

June 18, 2011Beaufort County, Jasper County, South Carolina; Chatham County, Effingham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 18, 2011, 11:15 PM EDT for Beaufort County, Jasper County, South Carolina; Chatham County, Effingham County, Georgia. It was in force for 60 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2011, 11:15 PM EDT (03:15 UTC)
Expired
Jun 19, 2011, 12:15 AM EDT
In force
60 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Chatham County, GA, Effingham County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 51 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 11:15 PM EDTTSTM WND DMGBloomingdale, GAPUBLIC REPORT OF POWER LINES DOWN.
Jun 18, 11:30 PM EDTHAIL 0.75Bloomingdale, GAPUBLIC REPORTED PENNY SIZE HAIL
Jun 18, 11:34 PM EDTTSTM WND DMG4 S Garden City, GASPOTTER REPORTED LARGE TREE ON ROAD NEAR INTERSECTION OF CHATHAM PARKWAY AND HIGHWAY 17.
Jun 18, 11:34 PM EDTTSTM WND DMG4 S Garden City, GASPOTTER REPORTED TREES DOWN NEAR GOULD ELEMENTARY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 7:20 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 3.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1855 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1855 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1399 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

491 
WUUS52 KCHS 190315
SVRCHS
GAC051-103-SCC013-053-190415-
/O.NEW.KCHS.SV.W.0120.110619T0315Z-110619T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1115 PM EDT SAT JUN 18 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHWESTERN BEAUFORT COUNTY IN SOUTHERN SOUTH CAROLINA...
  SOUTH CENTRAL JASPER COUNTY IN SOUTHERN SOUTH CAROLINA...

* UNTIL 1215 AM EDT

* AT 1112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...7 MILES NORTHWEST OF BLOOMINGDALE...MOVING
  EAST AT 40 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  BLOOMINGDALE...POOLER...SAVANNAH AIRPORT...MEINHARD...PORT
  WENTWORTH...GARDEN CITY...SAVANNAH HISTORIC DISTRICT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3227 8120 3226 8094 3222 8073 3200 8126
      3218 8138 3223 8137 3225 8128
TIME...MOT...LOC 0315Z 281DEG 33KT 3217 8137

$$
2 follow-up statements
897 
WWUS52 KCHS 190341
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1141 PM EDT SAT JUN 18 2011

GAC051-103-SCC013-053-190415-
/O.CON.KCHS.SV.W.0120.000000T0000Z-110619T0415Z/
EFFINGHAM GA-BEAUFORT SC-JASPER SC-CHATHAM GA-
1141 PM EDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR NORTHWESTERN CHATHAM...SOUTH CENTRAL JASPER...SOUTHWESTERN
BEAUFORT AND SOUTH CENTRAL EFFINGHAM COUNTIES...

AT 1139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR LAUREL GROVE...OR ABOUT OVER
SAVANNAH...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLOOMINGDALE...GARDEN CITY...HUTCHINSON ISLAND...I-16/I-95
INTERCHANGE...MEINHARD...MONTEITH...POOLER...PORT WENTWORTH...
SAVANNAH AIRPORT...SAVANNAH HISTORIC DISTRICT...BELLINGER HILL
AREA...BLUFFTON AND PRITCHARDVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3200 8126 3214 8131 3219 8130 3220 8120
      3223 8110 3226 8094 3222 8073
TIME...MOT...LOC 0341Z 278DEG 28KT 3207 8110

$$
890 
WWUS52 KCHS 190353
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1153 PM EDT SAT JUN 18 2011

GAC103-190403-
/O.CAN.KCHS.SV.W.0120.000000T0000Z-110619T0415Z/
EFFINGHAM GA-
1153 PM EDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL EFFINGHAM COUNTY
HAS BEEN CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR SOUTHEAST GEORGIA AND SOUTHEASTERN SOUTH CAROLINA.

LAT...LON 3210 8122 3214 8119 3218 8118 3219 8107
      3223 8094 3219 8081 3203 8119
TIME...MOT...LOC 0353Z 277DEG 27KT 3208 8102

$$

GAC051-SCC013-053-190415-
/O.CON.KCHS.SV.W.0120.000000T0000Z-110619T0415Z/
BEAUFORT SC-JASPER SC-CHATHAM GA-
1153 PM EDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR NORTH CENTRAL CHATHAM...SOUTH CENTRAL JASPER AND SOUTHWESTERN
BEAUFORT COUNTIES...

AT 1152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
HUTCHINSON ISLAND...OR ABOUT OVER SAVANNAH...MOVING EAST AT 30 MPH.
DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED WITH THIS 
THUNDERSTORM.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GARDEN
CITY...HUTCHINSON ISLAND...PORT WENTWORTH...SAVANNAH AIRPORT...
SAVANNAH HISTORIC DISTRICT AND BELLINGER HILL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.

&&

LAT...LON 3210 8122 3214 8119 3218 8118 3219 8107
      3223 8094 3219 8081 3203 8119
TIME...MOT...LOC 0353Z 277DEG 27KT 3208 8102

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 10:37 PM EDT, 38 minutes earlier.

Area forecast discussion, Jun 18, 10:37 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1037 PM EDT SAT JUN 18 2011

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL PERSIST EAST OF THE APPALACHIANS
THROUGH MONDAY. WESTERN ATLANTIC HIGH PRESSURE WILL EXPAND ACROSS THE
AREA TUESDAY THROUGH MIDWEEK. ANOTHER TROUGH OF LOW PRESSURE WILL
DEVELOP EAST OF THE APPALACHIANS FOR THE LATTER HALF OF THE
WEEK...THEN A COLD FRONT WILL APPROACH THE REGION BY EARLY NEXT
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SEVERE THUNDERSTORMS...QLCS CONTINUES TO MARCH TO THE COAST. TSTMS
HAVE HAD A HISTORY OF PRODUCING DAMAGING WINDS. NUMEROUS DAMAGE
REPORTS HAVE BEEN RECEIVED FROM COUNTY WARNING POINTS...UNFORTUNATELY
SPECIFICS ON MANY OF THE REPORTS ARE NOT YET KNOW. THIS IS WHY
LOCAL STORM REPORTS HAVE YET TO BE ISSUED FOR MANY OF THE LOCAL
WARNINGS. THE CONVECTIVE LINE HAS PUSHED SOUTH OF ALLENDALE...
SCREVEN AND JENKINS COUNTIES SO WE HAVE CANCELLED SEVERE TSTM
WATCH 507 FOR THOSE AREAS. IT REMAINS IN EFFECT FOR THE REMAINING
COUNTIES AND MARINE ZONES UNTIL 2 AM. WE WILL CLEAR THE REMAINING
COUNTIES AS THE LINE MOVES THROUGH. INCREASED POPS AHEAD OF THE
LINE TO 80-100 PERCENT. BENEFICIAL RAINS WILL FALL IN MANY AREAS.

DENSE SMOKE...HAVE EXTENDED THE DENSE SMOKE ADVISORY UNTIL 2 AM
FOR MOST OF THE COASTAL COUNTIES WITH THE EXCEPTION OF BEAUFORT
AND COASTAL JASPER WHERE OUTFLOW WILL CLEAR THE SMOKE SHORTY. A 2
AM EXPIRATION TIME IS LIKELY A LITTLE LONG FOR MOST AREAS...BUT WE
WILL TRY AND CANCEL AS OUTFLOWS AND TSTMS MOVE OFFSHORE. STILL
GETTING A NUMBER OF DENSE SMOKE REPORTS UP AND DOWN THE COAST.
VERY POOR AIR QUALITY WILL CONTINUE UNTIL TSTMS HELP CLEAN THINGS
OUT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
FORECAST UNCERTAINTY REMAINS RATHER HIGH SUNDAY AND MONDAY.
SPECIFICALLY...TEMPERATURES/DEWPOINTS AND ASSOCIATED HEAT INDICES
WILL DEPEND ON THUNDERSTORMS/CLOUD COVER.

SUNDAY THROUGH MONDAY...THE REGION WILL REMAIN ON THE EASTERN
PERIPHERY OF AN UPPER RIDGE...WHILE A PERSISTENT SURFACE TROUGH WILL
PERSIST INLAND/EAST OF THE MOUNTAINS. WHILE SUBSIDENCE/CAPPING
SHOULD LIMIT THUNDERSTORM DEVELOPMENT ALONG THE SEA BREEZE...WHICH
WILL STRUGGLE TO PUSH INLAND AGAINST A PREVAILING OFFSHORE
FLOW...ORGANIZED THUNDERSTORMS WITH A DAMAGING WIND THREAT COULD
PERIODICALLY PUSH INTO THE REGION FROM THE N/NW.

TEMPERATURES/DEWPOINTS SUNDAY WILL DEPEND GREATLY ON THE IMPACT OF
CONVECTION TONIGHT. WIDESPREAD THUNDERSTORMS TONIGHT AND/OR
THUNDERSTORMS IN THE AFTERNOON COULD TRANSLATE TO GREATER CLOUD
COVER...LOWER TEMPERATURES AND HIGHER DEWPOINTS THAN EXPECTED. ON
THE OTHER HAND...IF THUNDERSTORMS REMAIN LIMITED IN COVERAGE
TONIGHT...INLAND TEMPERATURES IN THE UPPER 90S/AROUND 100F COULD
ALSO PROMOTE MIXING OF DRIER AIR/LOWER DEWPOINTS TO THE SURFACE.
IN EITHER CASE...THE POTENTIAL FOR HEAT INDICES OF 105F REMAINS TOO
UNCERTAIN TO JUSTIFY A HEAT ADVISORY FOR SUNDAY.

SIMILAR REASONING APPLIES TO THE FORECAST FOR TUESDAY. HOWEVER...AS
THE UPPER RIDGE BUILDS OVER THE REGION...SUBSIDENCE/CAPPING WILL
RESULT IN LOWERED POPS...BELOW 15 PERCENT IN THIS
FORECAST...ALLOWING TEMPERATURES TO RECOVER INTO THE LOWER 100S
INLAND. THE PROSPECTS FOR HAZARDOUS HEAT INDICES REMAIN SUFFICIENT
TO JUSTIFY A MENTION WITHIN THE HAZARDOUS WEATHER OUTLOOK...BUT
UNCERTAINTY REGARDING SURFACE DEWPOINTS PERSISTS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE UPPER RIDGE AXIS WILL SLOWLY SHIFT OFF THE EASTERN UNITED STATES
COAST THROUGH THE LATTER HALF OF THE WEEK...ALLOWING FOR A GRADUAL
COOLING TREND IN DAYTIME HIGHS THROUGH LATE WEEK. THEN...A COLD
FRONT WILL APPROACH OR WILL ADVANCE INTO THE REGION EARLY NEXT
WEEKEND. HOWEVER...TEMPS SOLIDLY IN THE 90S COULD COMBINE WITH
DEWPOINTS IN THE 70S TO CREATE HEAT INDICES 105F OR HIGHER WEDNESDAY
AND THURSDAY.

A PERSISTENT LEE TROUGH WILL SUPPORT ISOLATED THUNDERSTORMS OVER
INLAND AREAS DURING THE AFTERNOON AND EARLY EVENING WHILE SEA BREEZE
CONVERGENCE COULD SUPPORT ISOLATED CONVECTION CLOSER TO THE COAST.
RESIDUAL SUBSIDENCE/CAPPING COULD LIMIT THUNDERSTORM COVERAGE UNTIL
THE COLD FRONT APPROACHES LATE WEEK INTO NEXT WEEKEND.

&&

.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
KCHS...DENSE SMOKE IS MOVING INTO THE TERMINAL ATTM AND WILL
LINGER FOR SEVERAL HOURS HOURS. WILL SHOW PREVAILING IFR WITH A
TEMPO OF LIFR VSBYS FOR THE NEXT FEW HOURS. INCOMING TSTMS SHOULD
HELP SCOUR THE SMOKE OUT AND IMPROVE VSBYS. TSTMS LOOK TO GET
INTO THE KCHS TERMINAL ROUGHLY IN THE 04Z TIME FRAME. GUSTY WINDS
AND HEAVY RAINS WILL ACCOMPANY THESE STORMS.

KSAV...SMOKE IS POISED TO RETURN TO THE TERMINAL OVER THE NEXT
FEW HOURS. THE BULK OF THE SMOKE WILL REMAIN NORTH AND EAST OF THE
TERMINAL...BUT COULD STILL SEE MVFR CONDITIONS. INCOMING TSTMS
LOOK TO PASS NORTH OF THE TERMINAL...BUT IT WILL BE CLOSE. MAY
HAVE TO ISSUE AMENDMENTS AS RADAR TRENDS BECOME MORE APPARENT.

EXTENDED AVIATION OUTLOOK...SMOKE FROM SOUTHEAST WILDFIRES COULD
REDUCE VSBY AT TIMES THROUGH THE WEEKEND. MVFR VSBY ALSO POSSIBLE
IN SUNRISE FOG AND HAZE POSSIBLE. OTHERWISE...ISOLATED
THUNDERSTORMS COULD AFFECT EITHER TERMINAL THROUGH THE
PERIOD...MAINLY LATE DAY OR EVENING HOURS.

&&

.MARINE...
HOISTED DENSE SMOKE ADVISORY FOR ALL MARINE ZONES UNTIL 2 AM.

TONIGHT...ATLC HIGH PRES/INLAND LOW PRES WILL REMAIN IN PLACE
TONIGHT. WINDS WILL INCREASE THIS EVENING AND REMAIN ELEVATED
OVERNIGHT DUE TO NOCTURNAL SURGING. A COMPLEX OF TSTMS COULD PUSH
OFF THE COAST THIS EVENING AND THIS COULD DISRUPT THE NORMAL
NIGHTTIME MARINE WIND REGIME.

A VIGOROUS SEA BREEZE CIRCULATION SUNDAY AFTERNOON AND A NOCTURNAL
SURGE OF S/SW WINDS WILL APPROACH BUT WILL PROBABLY NOT EXCEED SMALL
CRAFT ADVISORY THRESHOLDS SUNDAY. CAPPED WINDS AT 20 KT AND SEAS AT
5 FT SUNDAY AND SUNDAY NIGHT. THEN...GUIDANCE SUGGESTS A SUBTLE
RELAXATION OF THE PRESSURE PATTERN MONDAY THROUGH MIDWEEK. WINDS
WILL INCREASE AS THE SEA BREEZE DEVELOPS EACH AFTERNOON AND FOR A
FEW HOURS EACH NIGHT...BUT OVERALL WINDS/SEAS WILL LIKELY REMAIN
BELOW SCA LEVELS.

&&

.CLIMATE...
RECORD HIGHS FOR THE NEXT COUPLE OF DAYS...

CHS SUN 6/19 100F 1994
    MON 6/20 100  1970

CHL SUN 6/19 100  1940
    MON 6/20 100  1928

SAV SUN 6/19 100  1887
    MON 6/20 102  1990

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...DENSE SMOKE ADVISORY UNTIL 2 AM EDT SUNDAY FOR GAZ117-139.
     DENSE SMOKE ADVISORY UNTIL 2 AM EDT SUNDAY FOR GAZ117-119-139-
     141.
SC...DENSE SMOKE ADVISORY UNTIL 2 AM EDT SUNDAY FOR SCZ050-052.
MARINE...DENSE SMOKE ADVISORY UNTIL 2 AM EDT SUNDAY FOR AMZ330-350-352-
     354-374.

&&
Hazardous weather outlook, Jun 18, 7:29 PM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
729 PM EDT SAT JUN 18 2011

AMZ330-350-352-192330-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
729 PM EDT SAT JUN 18 2011

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

AMZ354-374-192330-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
729 PM EDT SAT JUN 18 2011

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

GAZ087-088-099>101-SCZ040-042>045-047-192330-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
729 PM EDT SAT JUN 18 2011

...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES RANGING FROM 96
TO 102 DEGREES AND MODERATE HUMIDITY LEVELS WILL LIKELY RESULT IN
HEAT INDEX VALUES ABOVE 105 DEGREES SUNDAY THROUGH WEDNESDAY. HEAT
ADVISORIES MAY EVENTUALLY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

GAZ114>116-118-137-138-140-192330-
TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-
INLAND MCINTOSH-
729 PM EDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES RANGING FROM 96
TO 102 DEGREES AND MODERATE HUMIDITY LEVELS WILL LIKELY RESULT IN
HEAT INDEX VALUES ABOVE 105 DEGREES SUNDAY THROUGH WEDNESDAY. HEAT
ADVISORIES MAY EVENTUALLY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

GAZ117-139-192330-
COASTAL BRYAN-COASTAL LIBERTY-
729 PM EDT SAT JUN 18 2011

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES RANGING FROM 96
TO 102 DEGREES AND MODERATE HUMIDITY LEVELS WILL LIKELY RESULT IN
HEAT INDEX VALUES ABOVE 105 DEGREES SUNDAY THROUGH WEDNESDAY. HEAT
ADVISORIES MAY EVENTUALLY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

GAZ119-141-192330-
COASTAL CHATHAM-COASTAL MCINTOSH-
729 PM EDT SAT JUN 18 2011

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES RANGING FROM 96
TO 102 DEGREES AND MODERATE HUMIDITY LEVELS WILL LIKELY RESULT IN
HEAT INDEX VALUES ABOVE 105 DEGREES SUNDAY THROUGH WEDNESDAY. HEAT
ADVISORIES MAY EVENTUALLY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

SCZ048>052-192330-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
729 PM EDT SAT JUN 18 2011

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES RANGING FROM 96
TO 102 DEGREES AND MODERATE HUMIDITY LEVELS WILL LIKELY RESULT IN
HEAT INDEX VALUES ABOVE 105 DEGREES SUNDAY THROUGH WEDNESDAY. HEAT
ADVISORIES MAY EVENTUALLY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

In the hours before

Local storm report, Jun 18, 10:41 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1041 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     TSTM WND DMG     VARNVILLE               32.85N  81.08W
06/18/2011                   HAMPTON            SC   COUNTY OFFICIAL

            NUMEROUS REPORTS OF TREES DOWN ALONG YEMASSEE HWY AND
            WALTERBORO HWY. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1100498

BDC
Local storm report, Jun 18, 10:44 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1044 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     GRAYS                   32.67N  81.02W
06/18/2011                   JASPER             SC   COUNTY OFFICIAL

            COUNTY OFFICIALS RELAYED NUMEROUS REPORTS OF TREES
            DOWN. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1100499

BDC
Local storm report, Jun 18, 10:45 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1045 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     TSTM WND DMG     WALTERBORO              32.91N  80.67W
06/18/2011                   COLLETON           SC   COUNTY OFFICIAL

            COUNTY OFFICIALS RELAYED NUMEROUS REPORTS OF TREES AND
            POWER LINES DOWN. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1100500

BDC
Local storm report, Jun 18, 10:56 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1056 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     TSTM WND DMG     GLENNVILLE              31.94N  81.93W
06/18/2011                   TATTNALL           GA   COUNTY OFFICIAL

            REPORTS OF NUMEROUS TREES DOWN NEAR GLENNVILLE. TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1100501

BDC
Local storm report, Jun 18, 11:03 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
1103 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     5 NW WALTERBORO         32.96N  80.73W
06/18/2011                   COLLETON           SC   COUNTY OFFICIAL

            COUNTY OFFICIALS RELAYED NUMEROUS REPORTS OF TREES DOWN
            ACROSS THE NORTHERN PORTION OF THE COUNTY. TIME
            ESTIMATED BY RADAR.

&&

CORRECTED EVENT TIME...LOCATION...REMARKS

EVENT NUMBER CHS1100500

BDC
Local storm report, Jun 18, 11:12 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
1112 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     TSTM WND DMG     VARNVILLE               32.85N  81.08W
06/18/2011                   HAMPTON            SC   COUNTY OFFICIAL

            NUMEROUS REPORTS OF TREES DOWN ALONG YEMASSEE HWY AND
            WALTERBORO HWY. TIME ESTIMATED BY RADAR.

&&

CORRECTED EVENT TIME

EVENT NUMBER CHS1100498

BDC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:52 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton53 min
Jun 18, 9:12 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester63 min
Jun 18, 9:34 PM EDTSevere Thunderstorm WarningCHSAllendale, Beaufort, Colleton, Hampton, Jasper56 min
Jun 18, 10:11 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Hampton, Jasper64 min
Jun 18, 10:17 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester58 min
Jun 18, 10:37 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper53 min
Jun 18, 11:27 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper50 min
Jun 19, 4:14 AM EDTHeat AdvisoryCHSAllendale, Berkeley, Colleton, Dorchester, Hampton16 hr
Jun 18, 9:45 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Jenkins, Tattnall60 min
Jun 18, 9:55 PM EDTSpecial Weather StatementCHSEvans, Tattnall50 min
Jun 18, 10:05 PM EDTSevere Thunderstorm WarningCHSEvans, Liberty, Long, Tattnall55 min
Jun 18, 10:25 PM EDTSpecial Marine WarningCHS95 min
Jun 18, 10:58 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh62 min
Jun 18, 11:05 PM EDTSpecial Marine WarningCHS43 min
Jun 18, 11:39 PM EDTSpecial Marine WarningCHS66 min
Jun 18, 11:59 PM EDTSpecial Marine WarningCHS102 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.